MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT
Model Number LS14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 04/13/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced dysphagia leading to explant of the linx device.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure and linx device implantation occurred without issue (b)(6) 2013.Dilation performed on (b)(6) 2016 prior to explant.Tests prior to device explant showed no reflux and no motility disorder.Patient declined further physician recommended investigation and requested the device be removed.Uneventful device explant due to severe dysphagia on (b)(6) 2016.Linx device found in the correct position/geometry.
 
Additional Manufacturer Narrative
The reason for explant was initially reported to torax medical as severe dysphagia.Upon further follow-up dr.(b)(6) clarified that the initial complaint form incorrectly checked the severe dysphagia box and should have checked the mild dysphagia box instead.Dr.(b)(6) also specified the type of dysphagia as oral-pharyngeal.
 
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced dysphagia leading to explant of the linx device.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure and linx device implantation occurred without issue (b)(6) 2013.Dilation performed on (b)(6) 2016 prior to explant.Tests prior to device explant showed no reflux and no motility disorder.Patient declined further physician recommended investigation and requested the device be removed.Uneventful device explant due to mild oral-pharyngeal dysphagia on (b)(6) 2016.Linx device found in the correct position/geometry.

Brand Name
LINX REFLUX MANAGEMENT SYSTEM
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue n
shoreview MN 55126
MDR Report Key5645277
Report Number3008766073-2016-00036
Device Sequence Number219383
Product Code LEI
UDI-Device Identifier00855106005035
UDI-Public00855106005035
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/27/2016
Device Model NumberLS14
Device Lot Number3700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2016
Supplement Report FDA Received Date07/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age34 YR
Patient Weight52